Drought, Oneida
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Severe drought conditions (D2), that began in late September 2008, continued across parts of north-central and much of central and northeast Wisconsin due to below normal precipitation. 75 inch range across most of the severe drought (D2) area.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe drought conditions (D2), that began in late September 2008, continued across parts of north-central and much of central and northeast Wisconsin due to below normal precipitation. Precipitation totals for November were in the 1.25 to 1.75 inch range across most of the severe drought (D2) area. These totals were around 0.50 to 1.00 inch below normal for the month. The severe drought (D2) continued through December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 31, 2:17 PM CST, 9 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT FRI OCT 31 2008 .SHORT TERM...TONIGHT AND SATURDAY. TEMPERATURES ARE THE MAIN FOCUS DURING THIS PART OF THE FORECAST. A COLD FRONT THAT MOVED INTO THE FORECAST AREA OVERNIGHT WAS ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. FEW CLOUDS ACCOMPANIED THE FRONT AS IT PASSED...AND WINDS DECREASED AS THEY SHIFTED TO NORTH OR NORTHEAST BEHIND IT. SKIES WERE SUNNY ACROSS MOST OF THE AREA AT 19Z...TEMPERATURES RANGED FROM THE MIDDLE 50S IN VILAS COUNTY TO THE MIDDLE 60S IN CENTRAL WISCONSIN...AND DEW POINTS WERE MAINLY IN 30S. 12Z MODELS HAD HIGH PRESSURE...THAT WAS OVER MANITOBA THIS AFTERNOON...MOVING INTO THE UPPER GREAT LAKES REGION DURING THE NIGHT. THIS WILL CAUSE WINDS TO TAKE ON AN EASTERLY COMPONENT THAT WILL KEPT TEMPERATURES WARMER NEAR THE LAKESHORE TONIGHT AND A LITTLE COOLER ON SATURDAY. WINDS WILL BE LIGHTEST ACROSS NORTHERN WISCONSIN TONIGHT AS THE HIGH PASSES EAST OF WISCONSIN. SO LOWS THERE ARE LIKELY TO BE QUITE COOL...AT LEAST COOLER THAN THEY WERE THIS MORNING. FORECAST LOWS ARE A MIX OF 12Z MOS GUIDANCE PRODUCTS AND WHAT WAS IN THE PREVIOUS FORECAST. LOWS ARE FORECAST TO BE IN THE 20S ACROSS THE NORTH...AROUND 40 NEAR THE LAKE AND IN THE 30S OVER THE REST OF THE AREA. SATURDAY WILL BE COOLER DUE TO SOME COLD ADVECTION...AND A COLDER START TO THE DAY. HIGH TEMPERATURES FROM THE 12Z MOS GUIDANCE LOOKED REASONABLE AND THE FORECAST WAS KEPT CLOSE TO THEM. .LONG TERM...ON SATURDAY NIGHT...LOW LEVEL RIDGING WILL BE IN PLACE INITIALLY BEFORE IT MOVES EAST AS A RESULT OF HEIGHT FALLS OCCURRING AHEAD OF A MODEST SHORTWAVE MOVING ACROSS THE SOUTHERN CANADIAN PRAIRIES. AS LOW LEVEL WINDS SWING AROUND TO THE SOUTHEAST AND THEN SOUTH...RICH LOW LEVEL MOISTURE ALONG AND SOUTH OF A STALLED BOUNDARY OVER THE SOUTHERN GREAT LAKES WILL SHIFT INTO SW WISCONSIN AFTER MIDNIGHT AND THEN POSSIBLY GETTING INTO OUR SW FORECAST VERY LATE. HOWEVER...WILL STILL HAVE VERY DRY AIRMASS IN PLACE FROM THE DEPARTING SURFACE HIGH...BUT THIS IS MORE OR LESS A CHANGE IN AIRMASSES AS THE PREVIOUSLY MENTIONED BOUNDARY RETURNS NE...SO DO NOT THINK THE DRY AIR WILL PLAY MUCH OF A ROLE. IN ADDITION...LOW LEVEL ISENTROPIC ASCENT ALONG WITH UPSLOPE FLOW WILL SUPPORT A DEVELOPING LOW STRATUS DECK ACROSS THE SW FORECAST AREA AS MID/UPPER LEVEL CLOUDS SPREAD IN FROM THE NW. HARD TO SAY IF THIS MOISTURE WILL BECOME DEEP ENOUGH TO SUPPORT DRIZZLE AND PREFER TO LEAVE IT OUT FOR NOW. LOWS IN THE LOW 30S NORTH TO LOW 40S SOUTH. SUNDAY...AFOREMENTIONED SHORTWAVE WILL MOVE ACROSS THE NORTHERN GREAT LAKES. DEEPER MOISTURE AND FORCING WILL RESIDE CLOSER TO THE MID-LEVEL ENERGY TO THE NORTH...AND AM STILL SKEPTICAL IF THE SOUTHERN FORECAST AREA COULD SEE A SHOWER OR TWO. 12Z NAM/GFS STILL PORTRAY A RATHER DEEP POCKET OF DRY AIR OVER THE SOUTHERN FORECAST AREA THAT WOULD BE TOUGH TO GET PRECIP TO THE GROUND. HAVE EXPANDED PRECIP CHANCES SLIGHTLY FURTHER SOUTH BUT JUST COULDNT PULL THE TRIGGER BRINGING THEM ACROSS THE ENTIRE CWA. MID-LEVEL MOISTURE BEGINS TO PULL OUT DURING THE AFTERNOON AND PRECIP CHANCES WILL THEREFORE DIMINISH FROM NW TO SE DURING THE PM HOURS. HIGHS RANGING THROUGH THE 50S. SUNDAY NIGHT...MID-LEVEL MOISTURE STRIPS OUT COMPLETELY...BUT STILL HAVE CONFLUENT FLOW DOWN LOW OVERNIGHT ESPECIALLY ACROSS THE NORTHERN CWA. ANY LOW LEVEL MOISTURE/CLOUDS TRAPPED BENEATH THE INVERSION WILL THEN GET REINFORCED...AND HAVE THEREFORE MAINTAINED MORE PESSIMISTIC SKY COVER IN THE FORECAST. NOT OUT OF THE QUESTION COULD GET A FEW SPRINKLES LIGHT RAIN SHOWERS EARLY...ESPECIALLY NORTH. DRIER LOW LEVEL AIR TRIES TO MAKE INROADS INTO THE AREA AFTER MIDNIGHT ACCORDING TO THE NAM...BUT BOTH THE GFS/ECMWF HANG THE MOISTURE AROUND. WILL KEEP MOSTLY CLOUDY SKIES NORTH WITH LOWS RANGING THROUGH THE 40S. MONDAY THROUGH FRIDAY...MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A PATTERN CHANGE ARRIVING MIDWEEK AS WESTERN NOAM TROUGHING REACHES THE GREAT LAKES. ALTHOUGH ARRIVAL TIMING OF THE MID-LEVEL TROUGH HAS STABILIZED SOMEWHAT OVER THE PAST 24 HOURS...STILL INDICATIONS GIVEN BY ENSEMBLE MEMBERS THAT TIMING WILL REMAIN AN ISSUE IN SUBSEQUENT FORECASTS. AS A RESULT...A BLEND OF THE 00Z ECMWF AND 00Z GFS ENSEMBLE WILL CONTINUE TO BE EMPLOYED. MONDAY AND TUESDAY...WEAK SHORTWAVE TROUGH WILL DEPART EAST OVER NORTHERN MICHIGAN MONDAY MORNING...AND WILL BE REPLACED BY RIDGING. AS HEIGHT FALLS TAKE PLACE OVER THE ROCKIES WITH INCOMING WESTERN NOAM TROUGH...A TIGHTENING PRESSURE GRADIENT BETWEEN LOW PRESSURE OUT WEST AND HIGH PRESSURE OVER THE FAR WESTERN ATLANTIC WILL ALLOW STRENGTHENING SW WINDS TO PUSH SEASONABLY WARM AIR FROM THE CENTRAL PLAINS INTO THE WESTERN GREAT LAKES. 850MB TEMPS AHEAD OF THE WESTERN TROUGH EVEN IN THE ENSEMBLE DATA INCREASE TO 10C+. IT WILL BE HARD TO MIX THIS HIGH THIS TIME OF THE YEAR...BUT EVEN SO...HIGHS IN THE 60S SHOULD BE EASILY ATTAINABLE. MODELS SHOW ENERGY EJECTING OUT OF THE TROUGH LATE MONDAY AND TUESDAY INTO THE NORTHERN PLAINS...WHICH WILL TRY TO SEND A BAND OF MOISTURE OUR DIRECTION...BUT NOT WILLING TO ADD PRECIP CHANCES YET WITH THE FORCING MOVING NW OF THE AREA. WEDNESDAY THROUGH FRIDAY...FORCING INCREASES TUESDAY NIGHT INTO WEDNESDAY AS HEIGHT FALLS FINALLY WORK THEIR WAY EAST INTO THE GREAT LAKES. MOISTURE THROUGH THE COLUMN INCREASES AS WELL...ENOUGH TO KEEP PRECIP CHANCES ACROSS THE WESTERN FORECAST AREA TUESDAY NIGHT WHICH WILL THEN SPREAD EAST ACROSS THE ENTIRE FORECAST AREA ON WEDNESDAY. MODELS THEN CLOSE OFF AND STRENGTHEN THE SYSTEM AS IT REACHES THE NORTHERN PLAINS WEDNESDAY INTO THURSDAY. BEST CHANCES FOR PRECIP AT THIS POINT APPEAR WEDNESDAY NIGHT INTO THURSDAY WHEN THE LARGEST MID-LEVEL HEIGHT FALLS OCCUR AND THE COLD FRONT PASSES ACROSS THE AREA. A DECENT SHOT OF COLD AIR WILL ARRIVE BEHIND THE FRONT...THE MAGNITUDE DEPENDANT SOMEWHAT ON HOW WRAPPED UP THIS SYSTEM BECOMES. WILL BRING IN A MENTION OF RAIN AND SNOW THURSDAY NIGHT INTO FRIDAY. MPC && .AVIATION...EXPECT VFR CONDITIONS TO PREVAIL THROUGH SATURDAY AS HIGH PRESSURE BUILDS INTO THE UPPER GREAT LAKES REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/MPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT FRI OCT 31 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 406 AM CDT FRI OCT 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-010915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 406 AM CDT FRI OCT 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/BERSCH
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139805, 139806, 139807, 139808, 139809, 139810, 139812, 139813, 139814, 139815, 139817, 139818, 139821, 139822, 139823.